Alert archive / Maine / Gale Warnings in 2012

Gale Warning 17, NWS Gray, ME

September 18, 2012

NWS Gray, ME issued this gale warning at Sep 18, 2012, 3:20 AM EDT. It took effect at Sep 18, 2012, 6:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 3:20 AM EDT (07:20 UTC)
In effect from
Sep 18, 2012, 6:00 PM EDT
Expired
Sep 19, 2012, 3:10 AM EDT
In force
9 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WHUS71 KGYX 180720
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
320 AM EDT TUE SEP 18 2012

ANZ153-182230-
/O.UPG.KGYX.GL.A.0006.120919T0000Z-120919T1600Z/
/O.NEW.KGYX.GL.W.0017.120918T2200Z-120919T1300Z/
CASCO BAY-
320 AM EDT TUE SEP 18 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT.
  SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150>152-154-182230-
/O.UPG.KGYX.SR.A.0001.120919T0000Z-120919T1600Z/
/O.NEW.KGYX.GL.W.0017.120918T2200Z-120919T1300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
320 AM EDT TUE SEP 18 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT WEDNESDAY.
THE STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
140 
WHUS71 KGYX 182252
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
652 PM EDT TUE SEP 18 2012

ANZ150>154-191300-
/O.CON.KGYX.GL.W.0017.000000T0000Z-120919T1300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
652 PM EDT TUE SEP 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT
  OVER THE BAYS AND SOUTH WINDS 25 TO 35 KT WITH OCCASIONAL GUSTS
  UP TO 50 KT OVER THE OPEN WATERS. A FEW PEAK GUSTS MAY REACH 60
  KT OVER THE OPEN WATERS. SEAS 4 TO 8 FEET OVER THE BAYS AND 6 TO
  11 FEET OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
846 
WHUS71 KGYX 190710
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
310 AM EDT WED SEP 19 2012


ANZ150>154-191200-
/O.CAN.KGYX.GL.W.0017.000000T0000Z-120919T1300Z/
/O.NEW.KGYX.GL.W.0018.120919T0800Z-120919T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
310 AM EDT WED SEP 19 2012

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Sep 18, 1:22 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 18, 1:22 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
122 AM EDT TUE SEP 18 2012

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO MOVE OUT INTO THE ATLANTIC THROUGH
TUESDAY. LOW PRESSURE WILL TRACK NORTHWARD THROUGH UPSTATE NEW
YORK ON TUESDAY WITH A STRONG COLD FRONT PUSHING ACROSS NEW
HAMPSHIRE AND MAINE TUESDAY NIGHT. HEAVY RAIN AND GUSTY WINDS ARE
EXPECTED AS IT MOVES THROUGH. HIGH PRESSURE WILL BUILD IN
WEDNESDAY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...
HAVE UPDATED GRIDS LATE TONIGHT TO ACCOUNT FOR CURRENT CONDS. HAVE
EXPANDED THE FOG POTENTIAL AS FOG HAS ALREADY FORMED THROUGHOUT
MUCH OF NH AND WRN MAINE. MINOR CHANGES MADE TO THE DEW POINT AND
CLOUD GRIDS...OTRW NO SIGNIF CHANGES.

PREV DISC...
ANALYSIS OF THIS MORNING'S LOW TEMPERATURES REVEALED THAT
COOS COUNTY HAD A WIDESPREAD FREEZE THIS MORNING. THIS MEANS THAT
THERE WILL BE NO MORE FROST ADVISORIES OR FREEZE WARNINGS ISSUED
FOR COOS COUNTY THIS SEASON. HAVING SAID THAT... TEMPERATURES WILL
NOT BE AS COLD TONIGHT AS SOUTHERLY FLOW HAS BROUGHT BETTER
MOISTURE INTO THE AREA. EXPECT FOG TO FORM IN INLAND VALLEYS...
WITH INCREASING CLOUDS BY MORNING. LOWS WILL VARY FROM NEAR 40 IN
THE COLD POCKETS OF NORTHERN NEW HAMPSHIRE... TO THE LOW 50S ALONG
THE COAST.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
LEADING SHORTWAVE TROUGH WILL PUSH UP THE HUDSON RIVER AND WESTERN
NEW ENGLAND ON TUESDAY. WARM/MOIST ADVECTION ON SOUTHERLY FLOW
THROUGH THE LOW AND MID LEVELS WILL COMBINE WITH LIFT FROM THE
SHORTWAVE TROUGH TO PROVIDE SHOWERS ACROSS WESTERN NEW ENGLAND
TUESDAY. ALTHOUGH MUCH OF THIS WILL STAY WEST OF NEW HAMPSHIRE...
THERE WILL STILL BE A GOOD CHANCE OF SHOWERS DURING THE DAY ON
TUESDAY. THERE WILL BE A NOTICEABLE INCREASE IN HUMIDITY AS DEW
POINTS RISE INTO THE LOW TO MID 60S. THIS WILL PROVIDE PLENTY OF
FUEL FOR THE DEVELOPING SYSTEM AND RAINFALL RATES WILL BE
INCREASING. THERE MAY BE A BREAK IN THE SHOWERS LATER ON TUESDAY
AS THE INITIAL SHORTWAVE TROUGH LIFTS TO THE NORTH AND THE COLD
FRONT STILL HANGS BACK TO THE WEST. LOW TEMPERATURES TUESDAY NIGHT
WILL BE VERY BALMY AS 60S DEW POINTS HANG IN OVER THE AREA WITH
LOTS OF CLOUD COVER.

STRONG FRONTAL SYSTEM WILL BEGIN TO CROSS THE REGION TUESDAY
NIGHT. THIS IS WHEN THE BEST FORCING FOR PRECIPITATION WILL
ARRIVE. COULD ALSO SEE SOME EMBEDDED THUNDERSTORMS AS WARM/MOIST
ADVECTION IN THE LOW LEVELS BRINGS ATMOSPHERIC PROFILE TO NEAR
MOIST ADIABATIC. RAIN WILL COME TO AN END WEDNESDAY MORNING. BY
THE TIME IT IS ALL DONE EXPECT 1 TO 2 INCHES OF RAIN ACROSS THE
REGION... THE BULK OF IT FALLING BETWEEN 8PM TUESDAY AND 8AM
WEDNESDAY. POCKETS OF 2 TO 3 INCHES OF RAIN ARE POSSIBLE IN
SOUTHERLY UPSLOPE FAVORED AREAS OF THE MOUNTAINS ESPECIALLY OVER
NEW HAMPSHIRE.

FINAL ASPECT OF CONCERN WITH THIS STORM IS THE WINDS. STRONG LOW
LEVEL JET DEVELOPS TUESDAY NIGHT AND INTO WEDNESDAY MORNING JUST
AHEAD OF THE COLD FRONT. 60 TO 70 KT JET MAX AT 925 MB IS FORECAST
BY BOTH THE GFS AND THE NAM MOVING ACROSS THE GULF OF MAINE AND
ONTO THE MIDCOAST WEDNESDAY MORNING. ALTHOUGH THERE WILL BE A LOW
LEVEL INVERSION TO HELP PREVENT MUCH OF THE STRONGEST WINDS FROM
REACHING THE SURFACE... THE INVERSION WILL NOT BE VERY STRONG AS
THE NEAR-SURFACE ENVIRONMENT WILL BE ALMOST ISOTHERMAL. THERE IS
SOME CONCERN FOR WIND ADVISORY LEVEL WINDS WITH GUSTS TO 50 MPH
POSSIBLE ACROSS MUCH OF THE AREA FROM CENTRAL NEW HAMPSHIRE
EASTWARD. BUT THE MIDCOAST AREA WILL BE THE HARDEST HIT ESPECIALLY
WITH WINDS COMING ONSHORE. WATER TEMPERATURES ARE NEAR THEIR
HIGHEST LEVELS OF THE YEAR... SO THE NORMAL INVERSION OVER THE
WATERS WILL NOT OFFER AS MUCH PROTECTION AS NORMAL DURING EVENTS
SUCH AS THESE. OPTED NOT TO GO WITH A HIGH WIND WATCH AS
CONFIDENCE IS NOT HIGH ENOUGH THAT HIGH WIND CRITERIA WILL BE MET.
BUT ELEVATED AREAS ALONG THE MIDCOAST WILL BE THE MOST VULNERABLE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
BY WEDNESDAY EVENING HIGH PRESSURE WILL BE BUILDING INTO NORTHERN
NEW ENGLAND AS THE COLD FRONT AND ASSOCIATED PRECIPITATION MOVES
OFFSHORE. TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S
ACROSS THE MOUNTAINS...WHERE SOME SITES WILL DROP BELOW FREEZING FOR
THE SECOND TIME AFTER LAST NIGHT. FOR SOME AREAS THIS WILL BE THE
FIRST FREEZE. AREAS OF FROST AND FOG ARE LIKELY ACROSS THE FOOTHILLS
AS WELL.

THE FRONT STALLS JUST EAST OF THE GULF OF MAINE THROUGH SATURDAY
THANKS TO THE STRENGTH OF THE BERMUDA HIGH. THIS WILL KEEP A LOW
CHANCE OF SHOWERS OFFSHORE...OVER THE ISLANDS AND PERHAPS OVER THE
MIDCOAST AT TIMES. SKIES WILL BE PARTLY CLOUDY INLAND WITH MORE
CLOUDS TOWARDS THE COAST.

MOISTURE DOES DROP SIGNIFICANTLY DESPITE THE PROXIMITY OF THE FRONT
AS HIGH PRESSURE SNEAKS IN. HIGH TEMPERATURES REBOUND INTO THE UPPER
60S TO MID 70S BY FRIDAY AND SATURDAY. THE BOUNDARY DRIFTS FARTHER
WEST OVER THE WEEKEND HOWEVER AS A STRONG SHORT WAVE SHIFTS THE
UPPER LEVEL TROUGH TOWARDS OUR AREA. A COLD FRONT APPROACHES SUNDAY
MORNING BEFORE WEAKENING AND LIFTING NORTHEAST. ANOTHER SHOT OF
UPPER LEVEL ENERGY COMES THROUGH SOMETIME TUESDAY. THESE SEPARATE
EVENTS WILL BRING SCATTERED RAIN SHOWERS ENSURING A CLOUDY AND RAINY
START TO NEXT WEEK.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...VFR THROUGH EARLY TUESDAY... EXCEPT FOR FOG IN THE
CONNECTICUT RIVER VALLEY AT LEBANON AND WHITEFIELD TONIGHT. EXPECT
DETERIORATING CONDITIONS BEGINNING LATE TUESDAY MORNING OVER NEW
HAMPSHIRE WITH CONDITIONS BECOMING MVFR THROUGH THE DAY IN SHOWERS.

LONG TERM...PREVAILING VFR CONDITIONS. DENSE VALLEY FOG IS LIKELY
EACH MORNING.

&&

.MARINE...
SHORT TERM...HIGH PRESSURE SHIFTS EAST. A STRONG COLD FRONT WILL
APPROACH FROM THE WEST TUESDAY NIGHT. A LOW LEVEL JET JUST ABOVE
THE SURFACE WILL ALLOW FOR STRONG WIND GUSTS OVER THE WATERS LATE
TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS ARE
LIKELY TO BE OVER THE CENTRAL GULF OF MAINE TOWARD THE PENOBSCOT
BAY REGION. THE GALE WATCH HAS BEEN UPGRADED TO A STORM WATCH FOR
MOST OF THE AREA. CASCO BAY HAS BEEN LEFT IN A GALE WATCH AS THE
STRONGEST WINDS MAY BE EAST OF THERE.

LONG TERM...WINDS AND WAVES WILL DIMINISH QUICKLY BY WEDNESDAY
NIGHT BUT WILL REQUIRE A SMALL CRAFT ADVISORY FOR A FEW HOURS ONCE
THE ABOVE WARNINGS HAVE EXPIRED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
     ANZ153.
     STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
     ANZ150>152-154.

&&
Hazardous weather outlook, Sep 18, 3:18 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
318 AM EDT TUE SEP 18 2012

MEZ007>009-012>014-018>022-NHZ001>010-013-190730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
318 AM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-190730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
318 AM EDT TUE SEP 18 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-190730-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
318 AM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

   SOME SPLASH-OVER AND BEACH EROSION EXPECTED NEAR THE TIME OF
   HIGH TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:27 AM EDTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more24 hr

Nearby

Gale Warnings in Maine, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.